Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 38, NWS San Angelo, TX

July 8, 20154 counties in Texas

NWS San Angelo, TX issued this flash flood warning at Jul 8, 2015, 4:17 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2015, 4:17 AM CDT (09:17 UTC)
Expired
Jul 8, 2015, 7:00 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties Brown County, TX, Coleman County, TX, McCulloch County, TX, San Saba County, TX

The radar

The Dyess AFB radar (KDYX), 119 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:34 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 7, 11:34 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1134 PM CDT Tue Jul 7 2015

.AVIATION...
/06Z TAFS/

Very challenging flight weather will continue for the next 12 to
18 hours. Models this cycle continue to hold all terminals in the
MVFR range through tomorrow afternoon. Plus, short-term models
continue to indicate potential thunderstorm redevelopment tonight.
Thus, terminals this cycle very close to previous forecasts.

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT Tue Jul 7 2015/

AVIATION...
/00Z TAFS/

Look for very challenging flight weather conditions for the next
24 hours. Thunderstorms or MVFR ceilings will dominate much of
West Central Texas for the next 24 hours. Expect some showers and
all thunderstorms to produce heavy rainfall, which will likely
reduce the visibility to less than one mile.

PREV DISCUSSION... /ISSUED 331 PM CDT Tue Jul 7 2015/

SHORT TERM...
(Tonight and Tomorrow)

With the ongoing weather, discussion will be short. Shortwave
pushing into the area along with abundant low level moisture will
set the stage for heavy rainfall. A slow moving cold front is draped
along the western border of the Concho Valley and Big Country, or
roughly from Fort Stockton to Sweetwater to Wichita Falls at 3 PM.
Boundary is acting a focus for new convective developing which has
brought heavy rainfall to San Angelo since 2 PM. The storms are
drifting north while the boundary drifts south, which means the
storms are not moving very much at all and will continue to bring
heavy rainfall to the Concho Valley and eventually back into the
northern Heartland through this evening. Have brought the Flash
Flood Watch a row of counties farther south to include San Angelo
and Brownwood, and have increased PoPs to match. Unusually high
PWAT's will make for fairly efficient rain producers and the
threat of flash flooding will continue until the system can finally
exit to the east on Wednesday.

07

LONG TERM...
(Wednesday Night through next Tuesday)

Dry and warmer weather expected into next week...

An upper level high over the southeastern states Wednesday night
will migrate westward into the Southern Plains through this
coming weekend, resulting in an upper ridge dominating the
central CONUS. This scenario will portend dry weather and warming
afternoon highs for the forecast area. Afternoon highs in the
lower 90s Thursday will warm into the mid to upper 90s by the
beginning of next week. Morning lows will be in the upper 60s to
the lower 70s.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 69  89  72  91  71 /  80  40  10   5   5
San Angelo 	 70  91  72  91  70 /  80  20   5   5   0
Junction 	 72  90  72  91  71 /  30  10   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH through Wednesday afternoon FOR THE FOLLOWING
ZONES: Brown...Callahan...Coke...Coleman...Concho...Fisher...
Haskell...Irion...Jones...Nolan...Runnels...Shackelford...
Sterling...Taylor...Throckmorton...Tom Green.

&&
Hazardous weather outlook, Jul 8, 4:02 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 AM CDT WED JUL 8 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-090915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
402 AM CDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS
MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT...ESPECIALLY
EAST OF A LINE FROM THROCKMORTON...TO SAN ANGELO. DANGEROUS
LIGHTNING AND LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE
SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 8, 1:40 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     FLASH FLOOD      BROWNWOOD               31.71N  98.99W
07/08/2015                   BROWN              TX   LAW ENFORCEMENT

            ONE WATER RESCUE UNDERWAY. SEVERAL STREETS ARE
            BEGINNING TO FLOOD AND ARE BEING CLOSED.

&&

EVENT NUMBER SJT1500505

DOLL
Local storm report, Jul 8, 3:31 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 AM CDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      BROWNWOOD               31.71N  98.99W
07/08/2015                   BROWN              TX   LAW ENFORCEMENT

            NUMEROUS INTERSECTIONS ACROSS TOWN ARE FLOODED AND ARE
            BEING BARRICADED.

&&

EVENT NUMBER SJT1500506

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:14 PM CDTAreal Flood AdvisorySJTCrockett2 hr
Jul 7, 11:49 PM CDTAreal Flood AdvisorySJTBrown, McCulloch116 min
Jul 8, 1:02 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, San Saba3 hr
Jul 8, 1:59 AM CDTAreal Flood AdvisorySJTMenard2 hr
Jul 8, 3:41 AM CDTAreal Flood AdvisorySJTConcho, Menard, Schleicher109 min
Jul 8, 7:06 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, San Saba114 min
Jul 8, 7:30 AM CDTAreal Flood AdvisorySJTCallahan, Coleman90 min
Jul 8, 8:45 AM CDTFlash Flood WarningSJTBrown, Coleman4 hr
Jul 8, 8:52 AM CDTFlash Flood WarningSJTMcCulloch, San Saba4 hr
Jul 8, 9:17 AM CDTRiver Flood WarningSJTBrown, San Saba24 hr
Jul 8, 9:17 AM CDTRiver Flood WarningSJTLampasas, San Saba49 hr
Jul 8, 12:18 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Jul 8, 12:20 PM CDTRiver Flood WarningSJTBrown72 hr
Jul 8, 3:26 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Jul 8, 4:32 PM CDTAreal Flood AdvisorySJTIrion, Tom Green118 min
Jul 8, 4:45 PM CDTSpecial Weather StatementSJTTom Green30 min
Jul 8, 5:17 PM CDTSpecial Weather StatementSJTTom Green43 min
Jul 8, 6:49 PM CDTAreal Flood WarningSJTBrown12 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.